MAUDE Adverse Event Report: ABBOTT VASCULAR RX ACCULINK CAROTID STENT SYSTEM

ABBOTT VASCULAR RX ACCULINK CAROTID STENT SYSTEM
Model Number 1011344-40
Medical Device Problem Codes Break (1069); Mechanical Jam (2983); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a moderately calcified, moderately tortuous internal carotid artery that is 95% stenosed.The lesion was prepped with a 4x20mm viatrac balloon inflated to 8 atmospheres for 2 seconds.The 7-10x40mm acculink self-expanding stent system (sess) was advanced to the target lesion and the safety lock was turned counter-clockwise to the deployment position.The handle was pulled back to deploy the stent; however, the stent completely failed to deploy.The acculink was withdrawn under fluoroscopy and replaced with a 9-7x40mm xact stent to complete the procedure.There was no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.Device analysis revealed the stent was returned partially deployed, with distal end ring 1 strut exposed from the sheath.There was shaft separation from the slider noted once the handle halves were opened.The shaft separation remained in one piece as shaft was still held together by the hypotube.
 
Additional Manufacturer Narrative
The device was returned for analysis and the shaft was noted to be separated.The reported activation failure and mechanical jam were able to be confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that during advancement interaction with the moderately calcified, moderately tortuous and 95% stenosed anatomy and/or inadvertent mishandling resulted in the noted wrinkled sheath and the noted multiple shaft bends on its entire length; thus preventing the shaft lumens from moving freely, resulting in resistance with the slider (mechanical jam) and difficulty deploying the stent (activation failure).Manipulation of the device resulted in the noted shaft bunching and shaft separation.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
RX ACCULINK CAROTID STENT SYSTEM
Common Device Name
CAROTID STENT
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key14311164
Report Number2024168-2022-04932
Device Sequence Number20151991
Product Code NIM
UDI-Device Identifier08717648076398
UDI-Public08717648076398
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P040012
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model Number1011344-40
Device Catalogue Number1011344-40
Device Lot Number1060261
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/21/2022
Initial Report FDA Received Date05/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown